Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 271, NWS Amarillo, TX

September 18, 2007Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 18, 2007, 8:50 PM CDT for Lipscomb County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2007, 8:50 PM CDT (01:50 UTC)
Expired
Sep 18, 2007, 9:30 PM CDT
In force
40 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 150 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 9:08 PM CDTHAIL 0.75Follett, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2752 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 190150
SVRAMA
TXC295-190230-
/O.NEW.KAMA.SV.W.0271.070919T0150Z-070919T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
850 PM CDT TUE SEP 18 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 930 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FOLLETT...OR
  ABOUT 15 MILES NORTHEAST OF LIPSCOMB...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3629 10028 3649 10030 3649 10014 3650 10012
      3650 9999 3649 9999 3632 9999
TIME...MOT...LOC 0150Z 257DEG 7KT 3642 10013

$$

JOHNSON
3 follow-up statements
000 
WWUS54 KAMA 190210
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
910 PM CDT TUE SEP 18 2007

TXC295-190230-
/O.CON.KAMA.SV.W.0271.000000T0000Z-070919T0230Z/
LIPSCOMB TX-
910 PM CDT TUE SEP 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN LIPSCOMB COUNTY...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
FOLLETT...OR ABOUT 17 MILES NORTHEAST OF LIPSCOMB...MOVING EAST AT 
10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...

HAIL UP TO THE SIZE OF PENNIES WAS BEEN REPORTED IN FOLLETT WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3636 9999 3637 10015 3649 10020 3649 10014
      3650 10012 3650 9999
TIME...MOT...LOC 0210Z 257DEG 7KT 3643 10008

$$

JOHNSON
000 
WWUS54 KAMA 190211 CCA
SVSAMA

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
910 PM CDT TUE SEP 18 2007

TXC295-190230-
/O.COR.KAMA.SV.W.0271.000000T0000Z-070919T0230Z/
LIPSCOMB TX-
910 PM CDT TUE SEP 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN LIPSCOMB COUNTY...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
FOLLETT...OR ABOUT 17 MILES NORTHEAST OF LIPSCOMB...MOVING EAST AT 
10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...

HAIL UP TO THE SIZE OF PENNIES WAS REPORTED IN FOLLETT WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3636 9999 3637 10015 3649 10020 3649 10014
      3650 10012 3650 9999
TIME...MOT...LOC 0210Z 257DEG 7KT 3643 10008

$$

JOHNSON
000 
WWUS54 KAMA 190226
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT TUE SEP 18 2007

TXC295-190236-
/O.EXP.KAMA.SV.W.0271.000000T0000Z-070919T0230Z/
LIPSCOMB TX-
926 PM CDT TUE SEP 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB COUNTY
EXPIRES AT 930 PM CDT...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3636 9999 3637 10015 3649 10020 3649 10014
      3650 10012 3650 9999
TIME...MOT...LOC 0226Z 257DEG 7KT 3644 10004

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:45 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 18, 6:45 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT TUE SEP 18 2007

.AVIATION...
A FEW THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE EXTREME
EASTERN PANHANDLES BUT THESE SHOULD BE FAIRLY FAR REMOVED FROM THE
TAF SITES. GENERAL VFR CONDITIONS SHOULD PERSIST OVERNIGHT ALTHOUGH
WE COULD SEE SOME TEMPO MVFR VSBYS AT KAMA. I DID NOT THINK THAT WE
COULD SEE A RAPID ENOUGH MOISTURE RETURN AT KDHT AND KGUY WHERE
DEWPOINTS ARE CURRENTLY IN THE LOWER 30S. THE MOISTURE SHOULD BE
QUITE SHALLOW SO I DO NOT ANTICIPATE ANY LOW CIGS AT THIS TIME.
SOUTH TO SOUTHWEST WINDS WILL BE A BIT STRONGER ON WEDNESDAY WITH
SUSTAINED VALUES IN THE 12-15 KT RANGE WITH GUSTS IN THE LOW 20S. WE
SHOULD SEE ANOTHER CU FIELD DEVELOP DURING THE EARLY AFTERNOON ACROSS
THE PANHANDLES WITH SOME THUNDERSTORMS POSSIBLE BY LATE AFTERNOON IN
THE WESTERN PANHANDLE COUNTIES. I INCLUDED A CB REMARK AT KDHT
BEGINNING AT 20Z BUT CONFIDENCE WAS TOO LOW TO INCLUDE THUNDER IN THE
TAF.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT TUE SEP 18 2007/

DISCUSSION...
DRY AIR INVADING NORTHERN AND WESTERN PORTIONS OF THE PANHANDLES AT
THIS TIME. EXPECTING MOISTURE TO RETREAT NORTHWARD OVERNIGHT AS
SOUTHERLY WINDS RESUME. CLOUDS EXPECTED TO INCREASE OVERNIGHT AGAIN
AS WELL. WITH MOISTURE REMAINING IN THE EAST AND SFC TROF PRESENT...
WILL INCLUDE 10 PERCENT ISOLATED POPS FOR EASTERN ZONES UNTIL 06Z.

SOUTHWESTERLY FLOW ALOFT CONTINUES THROUGH THE WEEK AS CLOSED LOW
SETS UP SHOP OVER SOUTHERN CALIFORNIA BY THE WEEKEND. THIS UPPER
PATTERN WILL HELP TO REORGANIZE THE LEE TROF...WHICH WILL BE A PLAYER
IN STEADY WARMTH AND TSRA DEVELOPMENT THROUGH THE LATTER PART OF THE
WEEK. AS MOISTURE REMAINS IN PLACE WITH MINIMAL CAP AND AMPLE
HEATING...EXPECTING THUNDERSTORMS ALONG SFC TROF EACH DAY...WHICH
MAY SUBSEQUENTLY MOVE INTO THE WESTERN PANHANDLES. HAVE INTRODUCED
SLIGHT CHANCE POPS WESTERN ZONES FOR WEDS AFTN AND EVNG...AND RETAINED
POPS FOR THURSDAY AFTN AND EVNG. AT THIS TIME WILL CONTINUE DRY
FORECAST FOR FRIDAY BEFORE SYSTEM OVER SOUTHWESTERN CONUS EJECTS OVER
THE WEEKEND.

ECMWF IS FASTER THAN GFS IN EJECTING THIS SYSTEM...BUT IT APPEARS TO
EJECT IN PIECES...WITH A MEAN TROF REMAINING OVER THE ROCKIES THROUGH
THE BEGINNING OF NEXT WEEK. HAVE INTRODUCED POPS FOR WESTERN ZONES
SATURDAY EVENING AS FIRST PIECE OF SYSTEM EJECTS...AND CONTINUED POPS
SUNDAY THROUGH MONDAY NIGHT AS REMAINDER OF SYSTEM LIFTS OUT. WEAK
FRONT STILL APPEARS ON TRACK FOR MONDAY AS WAVE EXITS...AND HAVE MADE
ONLY MINOR ADJUSTMENTS TO TIMING IN THE GRIDS. DRY AIR INVADES BEHIND
THIS FEATURE...AND HAVE RETAINED DRY FORECAST BEGINNING TUESDAY.

KRAMAR

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/03
Hazardous weather outlook, Sep 18, 2:23 PM CDT, 6 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
223 PM CDT TUE SEP 18 2007

OKZ001>003-TXZ001>020-191100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
223 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE AREA...ISOLATED
SHOWERS AND THUNDERSTORMS WILL AFFECT THE EASTERN THIRD OF THE
PANHANDLES. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES WEDNESDAY THROUGH THURSDAY NIGHT AND
AGAIN DURING THE PERIOD SATURDAY NIGHT THROUGH MONDAY NIGHT. AT THIS
TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Special weather statement, Sep 18, 5:36 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT TUE SEP 18 2007

TXZ005-182315-
LIPSCOMB TX-
536 PM CDT TUE SEP 18 2007

...STRONG THUNDERSTORM IN EASTERN LIPSCOMB COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LIPSCOMB MOVING NORTHEAST AT
20 MPH.

HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN LIPSCOMB COUNTY...INCLUDING THE CITY OF LIPSCOMB...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JOHNSON
Special weather statement, Sep 18, 5:36 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT TUE SEP 18 2007

TXZ005-182315-
LIPSCOMB TX-
536 PM CDT TUE SEP 18 2007

...STRONG THUNDERSTORM IN EASTERN LIPSCOMB COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LIPSCOMB MOVING NORTHEAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN LIPSCOMB COUNTY...INCLUDING THE CITY OF LIPSCOMB...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JOHNSON
Special weather statement, Sep 18, 6:13 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT TUE SEP 18 2007

TXZ005-182345-
LIPSCOMB TX-
613 PM CDT TUE SEP 18 2007

...STRONG THUNDERSTORM IN NORTHEASTERN LIPSCOMB COUNTY...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF FOLLETT MOVING NORTHEAST AT 10
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KIMBLE
Special weather statement, Sep 18, 8:30 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT TUE SEP 18 2007

TXZ005-190215-
LIPSCOMB TX-
830 PM CDT TUE SEP 18 2007

...STRONG THUNDERSTORM IN NORTHEASTERN LIPSCOMB COUNTY...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOLLETT MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN LIPSCOMB COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 6:26 PM CDTSevere Thunderstorm WarningAMAHansford64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.